MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Codes Visual Prompts will not Clear (2281); Device Displays Incorrect Message (2591); Device Operational Issue (2914)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer's reported complaint of autopulse platform (sn (b)(4)) displayed user advisory (ua) 02 (compression tracking error) message was confirmed during archive review but not during functional testing.There were no device deficiencies found during evaluation of the returned platform that could have caused or contributed to the reported complaint.During visual inspection, load plate cover was noted damaged and the encoder drive shaft does not rotate smoothly, exhibits binding and resistance, unrelated to the reported complaint.The autopulse platform is a reusable device and was manufactured in 2011 and has exceeded its expected service life of 5 years.Therefore, this type of physical damage found during visual inspection is characteristic of normal wear and tear for the life of the device.In addition, the pdb (power distribution board) was replaced to current revision.Following the service and repair, the autopulse was tested functionally and passed successfully with no issue or faults observed.Review of the archive data indicated user advisory (ua) 02 (compression tracking error) message was recorded around the reported event date.Advisory (ua) 02 error message alerts the operator as the drive shaft rotates and shortens/tightens the lifeband (compresses the chest), the load sensors do not see the expected increase in load.This typically occurs if the patient is misaligned on the platform or the lifeband is opened or in the incorrect position during take up/compression.The load cell characterization test confirmed both load cell modules are functioning within the specification.As part of routine service, the platform was tested with large resuscitation testing fixture, (lrtf) equivalent to 250 pound patient and failed with user advisory (ua) 17 (max motor on time exceeded during active operation), unrelated to the reported complaint.Defective drive train motor was replaced to address the issue.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of complaints reported for autopulse platform sn (b)(4).
 
Event or Problem Description
During device check, the autopulse platform (sn (b)(4)) displayed user advisory (ua) 02 (compression tracking error) message when tested on the manikin.No patient was involved.

Brand Name
AUTOPULSE® RESUSCITATION MODEL 100
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key7579988
Report Number3010617000-2018-00622
Device Sequence Number11257626
Product Code DRM
UDI-Device Identifier00849111000291
UDI-Public00849111000291
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Service Personnel
Type of Report Initial
Report Date (Section B) 06/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0700-08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2018
Initial Report FDA Received Date06/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1